MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the case was a right femoral arterial access with a micro puncture kit and exchange for five french merit vertebral catheter over bentsen wire.The subject wire.035, 180 cm angle glide wire was inserted through a three-way stopcock to advance the catheter to the target site beyond the right carotid artery.The glidewire was removed smoothly without incident.A right cerebral angiogram was obtained.An x-ray artifact found near the area where the glidewire was previously.The patient's hair and x-ray table were inspected in an attempt to locate the external x-ray artifact; however, none was found.An abnormality was noted on the leading edge of glide wire by a tech.The tech noted it looked like a fiber on the leading edge.It was suspected that the tip of the glide wire became separated from the water body and was inside the patient.Additionally, a right cerebral angiogram was obtained.A snaer catheter system was inserted in an attempt to remove the x-ray artifact; however, it was unsuccessful as the artifact became dislodged and traveled into the distal cerebral artery.The x-ray artifact was left in the patient.The catheter and sheath were removed.The patient had previous carotid issues which led to the pipeline placement.The blood loss was less than 250cc's.Additional intervention was required in an attempt to remove the glidewire tip.There is a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 16oct2023: there was no noted difficulty with the wire being advanced as described through the 3-way stopcock.There is no additional intervention planned to remove the wire fragment.The patient was in stable condition and was discharged for the hospital.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key18221540
Report Number2243441-2023-00046
Device Sequence Number17560638
Product Code DQX
UDI-Device Identifier04987350773197
UDI-Public04987350773197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/28/2023
Report Date (Section F) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue NumberGR3508
Device Lot Number221026
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/11/2023
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer10/16/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3-WAY STOPCOCK; MERIT VERTEBRAL CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR
Patient SexFemale
Date Report Sent to FDA11/28/2023